How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr B Your Own Question
Dr B
Dr B, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1073
Experience:  DVM
27344366
Type Your Dog Veterinary Question Here...
Dr B is online now
A new question is answered every 9 seconds

I gave my 7 pound Chihuahua 1/10 of a ibuprofen pill 2 hours

Customer Question

I gave my 7 pound Chihuahua 1/10 of a ibuprofen pill 2 hours ago. Do I need to take her to the ER?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr B replied 1 year ago.

HI this is DRB and I would be happy to assist you with this. If you gave your dog 1/10 of a standard 200 mg tablet that would be 20 mg and you probably will be ok .....see chart below:

Ibuprofen Dose and Associated Signs or Outcomes in Dogs* Dose Associated Signs or Outcomes

25–125 mg/kg Vomiting, diarrhea, nausea, abdominal pain, anorexia

> 175 mg/kg All of the above plus hematemesis, melena, polyuria or polydipsia, oliguria, uremia, acute renal failure

> 400 mg/kg All of the above plus seizures, ataxia, coma, shock

> 600 mg/kg Death *Source: Adapted from Villar, D. et al.: Ibuprofen, aspirin and acetaminophen toxicosis and treatment

So your dogs dose was well below even the top dosing so likely she will be fine but do not give Ibuprofen to your dog again as it can be very toxic and has very narrow range of safety not to mention that it can cause gastric or stomach ulcers.

If you have additional questions let me know. SIncerely, DRB

PLease hit rate my service as that is the only way I am compensated. Thank you very much.

Expert:  Dr B replied 1 year ago.

25mg/kg in your dog is about 79 mg and that is way above what you gave......but she could experience vomiting, diarrhea and nausea. If you don't see any GI signs then she is probably going to be fine.....just don't give her anymore as it could really hurt her kidneys and liver. Sincerely, DRB

Expert:  Dr B replied 1 year ago.
Hi,
I'm just following up on our conversation about Dee. How is everything going?
Dr B